T Nation

TRT Failure and High Anxiety


#1

So i tried To TRT at 100mg of Cypionate before after i injected I got a sudden increase in anxiety that lasted for days as i posted In a previous post.i had to come off of it because i couldn’t even leave the house. No i wasn’t nervous about shots or TRT. It actually caused my stress hormones to surge. I tried HCG at 250ius EOD and i did Feel that something was working…meaning i felt energized and could keep my head up for once. Could stand longer and wasn’t tired at all. But anxiety returned. Not horrible but enough to throw my daily return off. So the dr moved me to 100ius a day and i felt nothing from it. After 3 weeks i became Weepy and depressed. Maybe estrogen related for sure. So i discontinued” and the depression lifted. So i spoke with a few hormone Drs and got mixed options. This was the latest:

This can be difficult to solve, but sounds to me like you have a MOA A SNP.

  1. move to SQ injections, only 10 mg every other day
  2. Take Magnesium glycinate 200-400mg at bedtime
  3. you may need to take an SSRI like lexapro to stop the action of SERT (serotonin retake transporter protein) from depleting the synaptic cleft after injection. Testosterone accelerates the action of SERT

I still haven’t started this because i didnt know what ester to go with or what to do. They charge an arm and a leg and don’t accept insurance(these doctors don’t accept). I’m a wits end my quality of life is horrible. But being as depressed as i am now i can’t even fathom it getting worse. I couldnt handle it. And that’s why i havent tried to restart anything. I have labs attached. If anyone with any knowledge could help. It would be life saving…i cant even train properly because i will be run down and flu like for days after. And I know that’s from shitty hormone levels. I cant sleep good at all. Can’t function at all properly.


#2


#3

This happened to me, (not to the extent you are talking about ) but imagine you are low test, then all of a sudden your body gets introduced to a large amount of testosterone, when its been deficient, its bound to cause some “excitement”

Long story short, I had to titrate up. I started at 40mg a week, split into 2 doses, and slowly worked up, now im at 50mg twice a week (100 a week)

The initial crazy anxiety I had lasted a few months.

Start low, and build up slow.


#4

Did you ever feel better…mine was so bad i couldnt Do things in my daily life. Mine came on like 20 minutes after injection and lasted til it left my system. But i want to have my levels back. I’m not overweight or in horrible shape. I love the gym. But it’s taking its toll on me now


#5

What is your dosing schedule? What are you SUPPOSE to be taking?

Have you ever tried a smaller dose to see what happens?

I don’t know where you started, but like I said, when I first injected with 50mgs I had anxiety for a long time, until I lowerd the dose to 20mg twice a week instead of 50mg twice a week. I would do that for about a month, then slowly add 5mg, or 10, depending how I felt. A few times I went up to fast and had to go back down.

Start slow man. Low dose. then work up, take your time. Let your body get use to it.


#6

I have a prescription of test propionate from empower pharmacy. But i also can be prescribed test e as well. They’re will to try either. We thought maybe test p would be good cuz it is out faster. And i could do low more frequent doses. Haven’t started anything yet. I’m putting all my ducks in a row. Because i dont won’t to go through that again…


#7

The problem might be test propionate because it’s fast acting, T-cyp is a slower ester that’s a bit more gradual. I’ve heard some say propionate made them a little edgy, you’re just going to have to start out low and go slow with T-cyp.


#8

I’ve never taken the prop yet. It was the cyp that i started with. 100mgs first dose…


#9

I’m assuming you’re betting on T prop will be a different experience, I assure you it won’t be any different.


#10

I don’t think anything in that regards…the Dr thought more frequent lower dosing would help…in and out quicker if it needing adjusted


#11

100mg for a dose is definitely not high compared to a lot of peoples regimens. But if your having anxiety after injecting that much, that would be my first clue.


#12

I’m only 8-9 weeks in on test cyp but I also had a ton of anxiety at first. Didn’t do anything to “solve” it but it seemed to dissipate after time. I don’t think mine was as closely related to the injections though (you were mentioning onset of anxiety right after an injection, I was more feeling anxious overall). Hope things improve for you. I’m a somewhat anxious person and test exacerbated it a lot at first, but at least that’s smoothed out a bit now.


#13

Was it pretty bad at first ? I mean mine was shitty. And i hope it will go
away after being on it for a bit …I’m gonna restart soon…i just don’t
wanna feel like that .


#14

It was really bad. I just kept reminding myself that I am prone to anxiety and that it was likely being exacerbated by test, so I convinced myself to try to calm down.

Also the anxiety I was experiencing was specifically around TRT issues (what if it gives me a heart attack, what if my libido tanks and never comes back right, what if I have to go off TRT for some reason and my endocrine system is shot and I’m not even 40, etc etc).

Those are real concerns and I can’t pretend they don’t exist or make them go away, but I am just choosing to put them aside while I let my protocol settle in. It’s not that I’ve forgotten about those worries, just that I’m weighing them against the benefit TRT gives me (better mood, energy, performance, etc).

I also educated myself a little about TRT before starting, but like a lot of people I jumped in quickly. Then after getting on, I consumed a ton more info, and psyched myself out. I’ve since walked back from the ledge.

I can’t get rid of all the anxiety causing things in my life, but I can choose to view TRT as a long term calculated cost and risk. I keep reminding myself that that cost and risk are worth it for the quality of life improvements. Which, aside from some annoying libido issues, have been good.


#15

See i dont care about all those other things. It just really drove my
anxiety through the roof and it made it very very hard to leave the house.
I’m gonna start real low and build up this time. Hopefully that works …


#16

Time of day is important for cortisol.
Should be “AM Cortisol” done at 8AM or 1 hour after waking.

Do not test GH again. IGF-1 is used to eval GH status.

TPO high
TSH above 1.0 ???
Selenium deficiency possible cause of TPO elevation.
Are you iodine deficient? See below re oral body temperatures.

CRP elevated, inflammation or infection.

Low-T, high LH: testes not working, pituitary working

TRT increases/restores metabolism. If other systems are not in the game things may not go well. Often that can be low thyroid function. You may also not react well by a surge if T induced E2 -but how sudden? E2 explains weepy and depressed, perhaps bitchy. E2 management may be very important.

Had vit-D25 tested?
Taking vitamin D3?


Please read the stickies found here: About the T Replacement Category

  • advice for new guys - need more info about you
  • things that damage your hormones
  • protocol for injections
  • finding a TRT doc

Evaluate your overall thyroid function by checking oral body temperatures as per the thyroid basics sticky. Thyroid hormone fT3 is what gets the job done and it regulates mitochondrial activity, the source of ATP which is the universal currency of cellular energy. This is part of the body’s temperature control loop. This can get messed up if you are iodine deficient. In many countries, you need to be using iodized salt. Other countries add iodine to dairy or bread.

KSman is simply a regular member on this site. Nothing more other than highly active.

I can be a bit abrupt in my replies and recommendations. I have a lot of ground to cover as this forum has become much more active in the last two years. I can’t follow threads that go deep over time. You need to respond to all of my points and requests as soon as possible before you fall off of my radar. The worse problems are guys who ignore issues re thyroid, body temperatures, history of iodized salt. Please do not piss people off saying that lab results are normal, we need lab number and ranges.

The value that you get out of this process and forum depends on your effort and performance. The bulk of your learning is reading/studying the suggested stickies.


#17

have you guys ever investigated glucose level during this TRT induced anxiety?


#18

So 10mg subq test E, EOD to start out with would be good? Then build up from there ? Does that make you really low? I’m willing to try anything to feel normal again and without the horrible anxiety i got. Thanks


#19

I started vitamin D3 5,000 iu daily after this lab as well


#20

Almost everyone is low on vitamin D. I see it at my job all the time.

I cant tell you where to start, but when I was having the really bad issues, I started out with 40 a week, and slowly built back up. That might be too low for you personally. Just start low and slowly work up.